[Skip to Content]
[Skip to Content Landing]
Article
May 30, 1891

MEDICAL PROGRESS.

JAMA. 1891;XVI(22):782. doi:10.1001/jama.1891.02410740026002

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

Obstetrics and Diseases of Women. 

Dangers of Vaginal Injections.  Dr. Roulin, (Journal de Médecine de Paris, December 13, 1890), describes three cases where women suffered from severe symptoms after the use of vaginal injections, administered by themselves when in a sitting position. The first used the douche can,—fixing it rather high on the wall. Immediately after the injection violent hypogastric and lumbar pains set in, followed by vertigo and vomiting. The abdomen was not sensitive on pressure, though the pain was intense. Metrorrhagia followed and lasted for two or three days, but the pain ceased in twenty-four hours. The second case was almost precisely similar, excepting that the patient had used a hand syringe, and the symptoms were less severe. The third case also used a hand syringe. She felt a pain like a blow across the belly, but continued the injection; when it was ended lumbar and abdominal

First Page Preview View Large
First page PDF preview
First page PDF preview
×